MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17147
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a hysterosonosalpingography procedure using a cook silicone balloon hysterosalpingography injection catheter, the intrauterine catheter did not deflate, despite the reported correct use.Numerous attempts were made.Therefore, the catheter was cut on the external portion, allowed to deflate, and extracted from the uterine cavity.No section of the device remained inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested regarding the patient and event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, section c.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided (b)(6) 2020: the device was inflated with 1ml of normal saline (nacl 0.9%) using the provided syringe.There were no difficulties with inserting or connecting the syringe.The device was not tested prior to use.There was no leakage reported.There was no issue with the packaging, or opening of the package.The patient was not positive for covid-19.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: it was reported, during a hysterosonographic procedure using a cook silicone balloon hysterosalpingography injection catheter, the intrauterine catheter did not deflate, despite the reported correct use.The device was inflated with 1ml of normal saline (nacl 0.9%) using the provided syringe.Numerous attempts were made.Therefore, the catheter was cut on the external portion, allowed to deflate, and extracted from the uterine cavity.No section of the device remained inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions, specifications, and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.One open package containing a cook silicone balloon hysterosalpingography injection catheter was returned for investigation in a used condition.The catheter was received severed into two segments.The catheter was severed 26.5cm from the distal tip.The catheter was kinked in three locations starting from the distal tip 1cm, 4cm, and 18cm.No anomalies were noted on the balloon material.The proximal segment measured 4cm from the y connection; a 1ml bd syringe was attached to the inflation fitting.The inflation valve was noted to function properly.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device manufacturing instructions, specifications, or quality controls procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is packaged with instructions for use, which caution ¿do not overinflate.Using excessive pressure to inflate the balloon on this device and cause the balloon to rupture.¿ based on the available information, cook has concluded that a definitive cause for the reported event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10199973
Report Number1820334-2020-01201
Device Sequence Number19093997
Product Code HES
UDI-Device Identifier00827002171473
UDI-Public(01)00827002171473(17)220724(10)9902126
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Model NumberG17147
Device Catalogue NumberJ-CHSG-503000
Device Lot Number9902126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/19/2020
10/12/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/14/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTRAST.; CONTRAST